Winter Weather, Richland
- When
- April 9, 7:30 AM MST to April 11, 10:00 AM MST
- Where
- Richland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.788, -104.561 (the zone’s center; the record gives no point)
A slow moving storm system brought periods of wet snow to a portion of northeast Montana. Accumulations were generally in the 2 to 4 inch range during the duration of the event.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A slow moving storm system brought periods of wet snow to a portion of northeast Montana. Accumulations were generally in the 2 to 4 inch range during the duration of the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Apr 9, 1:42 AM MST, 5 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 242 AM MDT MON APR 9 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... EARLY MORNING WATER VAPOR IMAGERY REVEALS A NEGATIVELY-TILTED SHORTWAVE TROUGH ACROSS WASHINGTON AND OREGON WITH A FOCUSED BAND OF ASCENT JUST DOWNSTREAM. THIS FEATURE WILL BRING OUR WEATHER DOWNHILL STARTING ACROSS THE FAR SOUTHWESTERN ZONES LATE THIS AFTERNOON BEFORE SPREADING NORTHEASTWARD. 00Z NAM AND GFS HAVE BECOME MORE PROGRESSIVE IN BRINGING THE FRONTAL BOUNDARY THROUGH THE AREA THIS EVENING RESULTING IN A SLIGHTLY WARMER PROFILE TO WORK WITH. UKMET TRENDS THIS TROUGH TOO FAR SOUTH AND HAS NOT BEEN CONSISTENT LATELY. FOR NOW HAVE TAKEN A COMPROMISE BETWEEN THE FASTER/WARMER NAM AND THE SLIGHTLY SLOWER/COOLER GFS. EXPECT CLOUD COVER TO RAPIDLY FILL IN THIS AFTERNOON AND PRECIPITATION WILL START OFF AS RAIN FIRST IN THE SOUTHWEST. DRY SUB-CLOUD LAYER ROUGHLY 3K FEET DEEP WILL BE OVERCOME WITH TIME AND WITH HIGH TEMPS EXPECTED TO BE WELL ABOVE FREEZING...PRECIP TYPE WILL REMAIN LIQUID HERE UNTIL LATE. TRANSITION TO SNOW ALONG/NEAR A LINE FROM WHITEWATER TO TERRY WILL OCCUR LATE THIS EVENING AS SURFACE TO 850MB TEMPS COOL ADEQUATELY. EXPECT AREAS FURTHER EAST OF THIS LINE TO REMAIN ALL SNOW FOR THIS EVENT WITH 2 TO 4 INCH SNOW ADVISORY POTENTIAL CERTAINLY EXISTING EARLY TUESDAY MORNING BEFORE TEMPS RECOVER TO ABOVE FREEZING. WILL LET DAY SHIFT EVALUATE THIS WITH NEWER DATA AS ENOUGH TIME EXISTS BEFORE ONSET OF STEADIEST SNOW...ROUGHLY O/A 06Z/TUESDAY. MOST OTHER LOCATIONS JUST WEST OF THIS LINE SHOULD ONLY SEE AN INCH AT MOST. SURFACE FRONTAL BOUNDARY SWINGS THROUGH MOST AREAS EARLY ON TUESDAY WITH GUSTY WESTERLY WINDS IN ITS WAKE. LOWERED POPS ACROSS MUCH OF THE AREA DURING THE DAY TUESDAY AS DRY POCKET AND ASSOCIATED SUBSIDENCE SHOULD PUT AN END TO THE ORGANIZED PRECIPITATION UNTIL ANOTHER LOBE OF VORTICITY ROTATES SOUTHWARD FROM AN UPPER LOW IN SASKATCHEWAN LATER IN THE DAY. EXCEPT FOR THE FAR SOUTHERN ZONES...TEMP PROFILES ARE COLD ENOUGH FOR ALL SNOW WITH THIS FEATURE AND SOME POTENTIAL ARISES FOR MINOR SNOW ACCUMULATIONS. HAVE STAYED JUST BELOW MAV AND MET MOS GUIDANCE FOR HIGH TEMPS THIS PERIOD WHEREAS THE FORECAST LOWS LOOK REASONABLE. MCZ .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... MODELS ARE IN GOOD AGREEMENT IN THE EARLY PART OF THE LONG TERM. SIGNIFICANT STORM SYSTEM WILL TRAVEL WELL TO THE SOUTH OF THE FORECAST AREA WITH SOUTHERN STREAM OF SPLIT FLOW ALOFT ON THURSDAY AND THURSDAY NIGHT. INSTEAD...NORTHEAST MONTANA WILL SEE A WEAK SHORTWAVE ON THE WEAKER ZONAL NORTHERN STREAM ON THURSDAY. LIMITED MOISTURE WITH THIS WAVE AND SURFACE HIGH PRESSURE YIELDS LITTLE CHANCE OF PRECIPITATION. WILL KEEP POPS BETWEEN 10 AND 20 PERCENT FOR NOW. FLOW ALOFT BECOMES NORTHWEST THURSDAY NIGHT AND FRIDAY AHEAD OF AN UPPER RIDGE THAT WILL AFFECT THE FORECAST AREA ON SATURDAY. ANOTHER SHORTWAVE MOVES THROUGH THE FORECAST AREA ON FRIDAY WITH ENOUGH DYNAMICS THAT IT MAY PRODUCE A FEW RAIN SHOWERS MAINLY IN THE AFTERNOON. WILL MENTION A SLIGHT CHANCE OF SHOWERS OVER PARTS OF THE AREA ON FRIDAY. UPPER RIDGE MOVES ACROSS THE AREA ON SATURDAY BRINGING WARM AND DRY WEATHER. THIS RIDGE MOVES TO THE EAST ON SUNDAY WITH COLD FRONT PASSING THROUGH FOLLOWED BY UPPER TROUGH ON MONDAY. AT THE MOMENT THE OPERATIONAL GFS AND ECMWF ARE IN AGREEMENT BUT THE 3 PREVIOUS RUNS OF THE GFS WERE FASTER THAN THE CURRENT RUN WITH THE TIMING OF THESE SYSTEMS FOR NEXT SUNDAY AND MONDAY. THERE IS ALSO DIFFERENCES IN TIMING IN THE GFS ENSEMBLES. WILL MENTION A SLIGHT CHANCE OF RAIN FOR NOW AND KEEP TEMPERATURES NEAR THE ENSEMBLE MEAN. FORRESTER && .AVIATION... VFR CONDITIONS WITH INCREASING MID AND HIGH CLOUDS THIS MORNING. EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY AFTERNOON. LOW CLOUDS WILL ARRIVE AFTER 21Z WITH SNOW DEVELOPING BETWEEN 00Z AND 06Z MONDAY. EXPECT CONDITIONS TO WORSEN TO MVFR AND IFR AS THE SNOW DEVELOPS. GFF && .CLIMATE... WE STARTED APRIL WITH 6 DAYS IN A ROW WITH HIGHS BELOW 40. THIS TIES FOR 4TH MOST IN A ROW FOR APRIL. THE RECORD FOR MOST HIGHS BELOW 40 IN A ROW WERE 11 IN 1940. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 352 AM MDT MON APR 9 2007 MTZ016>027-059>062-101200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 352 AM MDT MON APR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL 6 PM TODAY FOR FORT PECK LAKE. SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP THIS MORNING BEFORE TAPERING OFF THIS EVENING. A PACIFIC STORM SYSTEM WILL ENTER THE REGION LATE THIS AFTERNOON BRINGING A MIX OF RAIN AND SNOW TO MUCH OF THE AREA BY THIS EVENING BEFORE TAPERING OFF TUESDAY MORNING. THE BEST CHANCE FOR ACCUMULATING SNOW WILL OCCUR ALONG AND EAST OF A LINE RUNNING FROM NEAR OPHEIM TO GLENDIVE STARTING TONIGHT. ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THIS AREA BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM WILL BE SLOW TO LEAVE NORTHEAST MONTANA ON TUESDAY ALTHOUGH THE MAJORITY OF THE PRECIPITATION WILL BE DIMINISHING IN COVERAGE THROUGHOUT THE DAY. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA TUESDAY EVENING GENERATING SOME LIGHT SNOW. ONLY MINOR ACCUMULATIONS FROM THIS SYSTEM ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17738, 17753, 17811, 17814, 15931, 15932, 15930, 17739, 17740.